# SDR HYIA20160815001

- Difficulty date: August 12, 2016
- Submitted: August 15, 2016
- Operation: Air carrier
- Aircraft: N771EA
- Make and model: Cessna 402C
- Aircraft serial: 402C0046
- Aircraft time: 28,630 hours, 34,098 cycles
- System (JASC): 2731 · Elevator Tab Control System
- Part: Shaft
- Part number: 08150951
- Condition: Worn
- Location: Elevator Trim
- Component: Actuator, Cessna
- Component part number: 08150972
- Stage of operation: DE
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ELEVATOR VIOLENT SHUDDER AND PITCH DOWN WITH THE AMOUNT OF NOSE DOWN REQUIRED FOR 500 FPM DESCENT AT CRUISE POWER.  MAINTENANCE PERFORMED INSPECTION OF ELEVATOR SYSTEM AND FOUND THE ELEVATOR TRIM TAB BINDING AND APPEARED TO HAVE SIGNIFICANT AMOUNTS OF PLAY BETWEEN THE THREADED ROD AND ACTUATOR BUSHING.  TEAR DOWN INSPECTION REVEALED THE ACTUATOR SCREW AND SHAFT WERE WORN BEYOND LIMITS.
